MAUDE Adverse Event Report: KARL STORZ SE & CO. KG UNIPOLAR HIGH FREQUENCY CORD, 300 CM

KARL STORZ SE & CO. KG UNIPOLAR HIGH FREQUENCY CORD, 300 CM
Model Number 26006M
Medical Device Problem Codes Crack (1135); Sparking (2595); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/17/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a piece of the hook instrument "sparked" and had broken off within the patient.Further information has been requested.No harm to patient, user or third parties reported.However, due to the reported spark as well as the broken off piece without information about the outcome, this case is deemed reportable for precautionary reasons.
 
Additional Manufacturer Narrative
The affected device has been requested for investigation by the manufacturer.Device was not yet returned for investigation.Internal karl storz reference number: (b)(4).
 
Additional Manufacturer Narrative
Additional information is provided in section d9 to reflect that the product was returned for evaluation.The investigation is not completed yet.The investigation results are pending.The event is filed under internal karl storz complaint id: (b)(4).
 
Event or Problem Description
Further information received on july 16, 2024 by the customer: during a laparoscopic assisted vaginal hysterectomy case the hook probe in question was in use by the consultant surgeon.As he was using the probe the cable sparked and separated from the adapter socket that fits onto the hook probe.The hook probe had been used several times during the case before this incident occurred [[?]] thankfully patient and staff unharmed during incident.Additionally, it was reported that it came to a short delay because of the event (<15 mins) and nothing fell into but on the patient.
 
Additional Manufacturer Narrative
Device evaluation: the complained products 26006m (unipolar high frequency cord, 300 cm) and 26775uf (coagulating and dissecting electrode) were received on july 12, 2024 at the manufacturing site and were therefore available for investigation.The investigation has been completed on august 12, 2024.During the inspection, the following was found: it was reported that a piece of the hook instrument sparked and had broken off within the patient when using the setup of high frequency cord and coagulating and dissecting electrode.During the investigation, no defect could be examined at the coagulating and dissecting electrode.The high-frequency cord was found broken into two pieces.This issue usually occurs if the cable was used over its intended lifetime.Due to external influences / forces the electrical resistance increases and the cable wires become hot or burns or could spark like the incident description.Especially, when the rubber surface of the cable is defective, the sparks can occur easily.According to the ifu, the user has to check the condition of the cable before each use to avoid this issue.Based on the available information and the results of the examination, there is no indication for a material, manufacturing- or design-related failure.The root cause of the reported issue can be traced back to wear and tear.The event is filed under internal karl storz complaint id: (b)(4).

Brand Name
UNIPOLAR HIGH FREQUENCY CORD, 300 CM
Common Device Name
UNIPOLAR HIGH FREQUENCY CORD
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM  78532
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM   78532
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245
MDR Report Key19705431
Report Number9610617-2024-00204
Device Sequence Number3641424
Product Code GEI
UDI-Device Identifier04048551090916
UDI-Public04048551090916
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K945380
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number26006M
Device Catalogue Number26006M
Device Lot NumberOS01
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/21/2024
Supplement Date Received by Manufacturer07/12/2024
08/12/2024
Initial Report FDA Received Date07/09/2024
Supplement Report FDA Received Date07/25/2024
08/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
26006M - UNIPOLAR HIGH FREQUENCY CORD, 300 CM.
Patient SexUnknown